Alert archive / Indiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 158, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 4, 2001, 7:31 PM EST for Wayne County, Indiana. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 4, 2001, 7:31 PM EST (00:31 UTC)
- Expired
- Jul 4, 2001, 8:30 PM EST
- In force
- 59 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Wayne County, IN
The radar
The Indianapolis radar (KIND), 110 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 7:40 PM EST | Thunderstorm Wind 60 E | Economy, IN | A severe thunderstorm moved across the northwest and north-central part of the county downing trees between Economy and Greens Fork. Many of the trees fell across roads. Golf ball size hail also occurred in Economy. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.5 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 667 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 941 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
783 WUUS51 KILN 050031 SVRILN INC177-050130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 731 PM EST WED JUL 4 2001 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WAYNE COUNTY IN INDIANA... * UNTIL 830 PM EST... * AT 731 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES NORTH OF HAGERSTOWN...OR ABOUT 13 MILES SOUTHEAST OF MUNCIE...MOVING SOUTHEAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... RICHMOND... HAGERSTOWN... FOUNTAIN CITY... CENTERVILLE... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 1:25 PM EST, 6 hours 6 minutes earlier.
Area forecast discussion, Jul 4, 1:25 PM EST, 6 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 225 PM EDT WED JUL 4 2001 ACTIVITY STARTING TO PICK UP ALONG COLD FRONT. ALL MODELS TRY TO BRING FRONT THROUGH TONIGHT DRY...ALTHOUGH AVN IN SHOWING SOME LIGHT QPF...DUE TO ITS LACK ON RESOLUTION. MAV MOS ALSO SHOWING SOME SOME LOW POPS. LACK OF QPF TONIGHT...MIGHT BE BECAUSE MODELS ARE WEAKENING THE CONVERGENCE ALONG THE FRONT AS IT DROPS SOUTH. ALTHOUGH RAIN HAS STABILIZED THE THE ATMOSPHERE TODAY...WITH SUCH A STRONG FRONT PUSHING THROUGH...WILL KEEP MENTION OF SHOWERS AND THUNDERSTORMS TONIGHT. TIMING OF FRONT MIGHT BE A LITTLE QUICKER...SO WILL END PCPN IN THE NORTH EARLY...AND SOUTH BY 06Z. WITH QUICKER FRONT...WILL DRY OUT THE SE TOMORROW MORNING. HIGH PRESSURE BUILDS IN FOR THURSDAY NIGHT AND FRIDAY. MOS HAS BEEN WARMING FOR THURSDAY NIGHT...SO CURRENT FORECAST IN THE LOWER 50S LOOKS GOOD. AS FOR HIGHS THURSDAY AND FRIDAY...WILL GO WITH THE WARMER MAV HIGHS. CLEMISILN OUT ASAP. .ILN...NONE. SITES
Nearby
Severe Thunderstorm Warnings in Indiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.